MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U3ENDICU
Medical Device Problem Codes Defective Alarm (1014); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that the 980 ventilator was in an inoperative status at start up and generated an error code for failing the digital to analog convertor (dac) test during the power on self test (post).Additionally, the ventilator did not pass breath delivery (bd) audio test portion of the extended self test (est).The device was available for evaluation.The service personnel (sp) inspected the ventilator, reviewed logs, confirmed the reported issue and based on est code, replaced the piezo alarm.The unit passed all calibrations and tests per the manufacturer's specifications at the time of service.One piezo alarm was returned to medtronic for analysis.Visual inspection of the returned piezo alarm found no anomalies.The piezo alarm was attached to the test ventilator and powered up.The unit failed est with a diagnostic code indicating 'alarm cable malfunction' and the piezo alarm failed to activate (no sound).It was confirmed that the piezo alarm failed to activate when initially tested.However, the act of measuring using a multimeter cleared the fault on the piezo alarm.The suspected cause of the reported post failure is a potential intermittent software issue.The cause of the reported bd audio test portion failure of est was determined to be an intermittent fault in the piezo alarm.An intermittent piezo alarm could lead to failure to alarm under a power fail condition or failure of the primary alarm.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the 980 ventilator was in an inoperative status at start up and generated an error code for failing the digital to analog convertor (dac) test during the power on self test (post). additionally, the ventilator did not pass breath delivery (bd) audio test portion of the extended self test (est).There was no patient involved.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22532110
Report Number8020893-2025-00146
Device Sequence Number12766770
Product Code CBK
UDI-Device Identifier10884521171268
UDI-Public(01)10884521171268(11)210302
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U3ENDICU
Device Catalogue Number980U3ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown